MAUDE Adverse Event Report: ANGIODYNAMICS, INC OPS FIBER 25CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC OPS FIBER 25CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT25OPS5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on march 28, 2018: at the start of an endovenous laser treatment procedure, it was noted the laser fiber was bent/fractured near the tip.The device was set aside and a new of the same was used to successfully complete the procedure.There was no patient harm or injury as the device had not come into contact with the patient.It was indicated the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an evlt/400micron fiber.A visual inspection noted that 88.2cm from the tip, the fiber is fractured.The customer's reported complaint description of a broken (cracked) fiber is confirmed.A root cause for the complaint description cannot be definitively determined.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.During the packaging step, the fibers are inspected for damage.It is unlikely that the fiber was fractured prior to packaging.The most likely root cause to this event is due to handling after the device left the angiodynamics facility.The instructions for use, which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint #(b)(4).

Brand Name
OPS FIBER 25CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7411773
Report Number1319211-2018-00037
Device Sequence Number1446372
Product Code GEX
UDI-Device IdentifierH787EVLT25OPS5
UDI-PublicH787EVLT25OPS5
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2020
Device Catalogue NumberH787EVLT25OPS5
Device Lot Number5233947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1